Temgesic

Temgesic Overdosage

buprenorphine

Manufacturer:

Indivior

Distributor:

Zuellig
/
Agencia Lei Va Hong
Full Prescribing Info
Overdosage
Tablet: Symptoms: The expected symptoms would be drowsiness, nausea and vomiting; marked miosis may occur. Buprenorphine appears to have a wide margin of safety because of its partial opioid agonist/antagonist properties.
If Temgesic Sublingual Tablets are swallowed, symptoms are less likely because the absorbed active ingredient is rapidly metabolized by the liver. In the event of accidental overdose, general supportive measures should be instituted, including close monitoring of respiratory and cardiac status of the patient. The major symptom requiring intervention is respiratory depression, which could lead to respiratory arrest and death. If the patient vomits, care must be taken to prevent aspiration of the vomitus.
Treatment: Symptomatic treatment of respiratory depression, following standard intensive care measures, should be performed. A patent airway and assisted or controlled ventilation must be assured. The patient should be transferred to an environment within which full resuscitation facilities are available. Use of an opioid antagonist (i.e., naloxone) is recommended, despite the modest effect it may have in reversing the respiratory symptoms of buprenorphine compared with its effects on full agonist opioid agents. If an opioid antagonist (i.e., naloxone) is used, the long duration of action of Temgesic Sublingual Tablets should be taken into consideration.
Ampoule: Symptoms: Buprenorphine appears to have a wide margin of safety because of its partial opioid agonist/antagonist properties. Although the antagonist activity of buprenorphine may become manifest at doses somewhat above the recommended therapeutic range, therapeutic doses may produce clinically significant respiratory depression in certain circumstances.
In the event of accidental overdosage, general supportive measures should be instituted, including close monitoring of respiratory and cardiac status of the patient. The major symptom requiring intervention is respiratory depression, which could lead to respiratory arrest and death. If the patient vomits, care must be taken to prevent aspiration of the vomitus.
Treatment: Symptomatic treatment of respiratory depression, following standard intensive care measures, should be performed. A patent airway and assisted or controlled ventilation must be assured. The patient should be transferred to an environment within which full resuscitation facilities are available. Use of an opioid antagonist (i.e., naloxone) is recommended, despite the modest effect it may have in reversing the respiratory symptoms of buprenorphine compared with its effects on full agonist opioid agents.
If an opioid antagonist (i.e., naloxone) is used, the long duration of action of Temgesic should be taken into consideration
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $768 a year.
Sign up for free
Already a member? Sign in